Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 10, 2021, 3:02 PM CDT for 4 counties in Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 10, 2021, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Hastings, NE
Counties Clay County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WWUS83 KGID 102002
SPSGID
Special Weather Statement
National Weather Service Hastings NE
302 PM CDT Sat Jul 10 2021
NEZ075>077-085>087-102030-
Thayer NE-Nuckolls NE-Adams NE-Webster NE-Clay NE-Fillmore NE-
302 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...NUCKOLLS...
WEBSTER...SOUTHERN ADAMS...SOUTHWESTERN FILLMORE AND WESTERN THAYER
COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ong to near Lawrence to 6 miles north of
Campbell. Movement was southeast at 40 mph.
Pea size hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Deweese, Ong and Rosemont around 305 PM CDT.
Shickley and Lawrence around 310 PM CDT.
Davenport around 315 PM CDT.
Nelson and Carleton around 320 PM CDT.
Other locations in the path of these storms include Cowles, Inavale,
Superior, Hebron, Red Cloud, Deshler, Belvidere, Nora and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4000 9805 4000 9872 4043 9872 4057 9776
4013 9749
TIME...MOT...LOC 2000Z 331DEG 36KT 4048 9784 4037 9827 4038 9869
$$
ThiesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:15 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 10, 1:15 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 115 PM CDT Sat Jul 10 2021 ...Aviation Update... .DISCUSSION...(Today through Friday) Issued at 524 AM CDT Sat Jul 10 2021 Busy shift overnight will make for a brief and later issued discussion. Main focus will be on chances of showers/thunderstorms today/evening. The last round of MCS activity is on its way out of the CWA early this morning, with spotty shower/thunderstorm activity for a good chunk of the early morning. Looks like we get a bit of a lull toward late morning/early afternoon before a spoke of energy rotates south and clips our CWA, focusing on our northeast. MLCAPE increases to the 1000-1500 J/kg range for the most part, with higher MLCAPE in our east/northeast. Deep layer shear is shunted south quite quickly this morning, and will be highly lacking, especially in areas where we have a highest POPs in the northeast where we are carrying roughly 50 percent chances of precip in our northeast. Cool mid-level temps indicate that we should have little problem with producing pulsy thunderstorms that could give us some marginally severe hail. Although deep layer shear is more favorable in our south where we may hold on to 25-30 KTS of deep layer shear this afternoon, MLCAPE in this area will peak in the 1000-1500 J/kg give or take away from the focus of the spoke of energy mentioned earlier. Chances of thunderstorms diminish by mid-evening as the mid to upper wave of energy continues to move south and eventually away from the CWA. With generally low shear and marginal instability, small to marginally severe hail will be the primary threat to afternoon/evening storms that develop. Severe threat diminishes after 9 pm, but some straggler t-storms could stick around into the overnight. For temperatures, still looks like we are headed toward near 80, or just under 80, perhaps a tad warmer from the previous forecast, but still cool. Leftover sky cover should help keep temps from getting too toasty and cooler, drier air is moving in behind a cold front that has pushed into Kansas. We could have some stubborn stratus and sprinkles/showers hang around during the early morning Sunday, but for the most part, Sunday should be dry with subsidence occurring behind the passing wave from the previous afternoon/night. Monday and Tuesday remain dry and warmer with chances of t-storms returning for mid-week with typical highs in the mid 80s to near lower 90s for the most part. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 115 PM CDT Sat Jul 10 2021 Ceiling/visibility/precipitation: Main concerns are: 1) Decent chance of passing showers/thunderstorms this afternoon-early evening (possibly briefly strong to marginally-severe) and 2) increasing probability of potentially several hours of MVFR ceiling late this evening into late Sunday morning. Starting with the shorter term issue, have kept a generic "vicinity thunderstorm" (VCTS) through 01Z, with a TEMPO for -TSRA from 19-23Z to capture the main window of opportunity for passing storms. Not expecting "high end severe" by any means, but the most intense storms could contain hail up to around quarter size/wind gusts 40-50KT. As for ceiling trends, a lower-end VFR ceiling is certainly possible this afternoon-evening (perhaps high-end MVFR under any storms), but overall VFR should prevail until at least 04-06Z. Thereafter, have prevailing MVFR kicking in through most of the remainder of the period, with latest models looking more aggressive with lower ceiling coverage/duration. Have both sites returning to low-end VFR by 15-16Z, but a ceiling could linger. Visibility-wise, cannot rule out brief MVFR during any storms and perhaps also in light fog/haze toward sunrise, but with VFR most likely to prevail the vast majority of the time have kept it VFR for now. Winds: Aside from any possible convectively-enhanced winds this afternoon/early evening, rather breezy north-northwest winds will prevail through around sunset, with sustained speeds commonly 15-20KT/gusts to around 25KT. By around 03-04Z, a lighter northerly wind generally around 10KT will be in place, with this lighter regime prevailing through the remainder of the period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Heinlein AVIATION...Pfannkuch
Hazardous weather outlook, Jul 10, 10:39 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 1039 AM CDT Sat Jul 10 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1039 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Anytime between mainly 1 and 8 PM, isolated to scattered thunderstorm activity is possible almost anywhere in the outlook area, but with the overall-highest chances favoring Nebraska counties north of Interstate 80 and also counties along and east of Highway 281. Roughly the eastern half of the outlook area is under a Marginal Risk for severe storms during this time, with the main threats being hail up to around quarter size, and perhaps also wind gusts up to around 60 MPH. However, even west of the official Marginal Risk area, a few strong storms with small hail and gusty winds cannot be ruled out. After roughly 8 PM, any possible threat for strong to severe thunderstorms will be on the decrease, but a few general, non- severe storms could linger later into the night, particularly within counties east of the Highway 281 corridor. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Our next, off-and-on chances for thunderstorms arrive between Tuesday evening and Friday, with early indications suggesting some of the most widespread coverage might favor the Tuesday night through Wednesday night time frame. It is still too early to confidently assess the potential for severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail and wind gusts over 50 MPH that might occur this afternoon into this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Jul 10, 2:24 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
224 PM CDT Sat Jul 10 2021
NEZ062-063-075-076-102000-
Adams NE-Hamilton NE-Hall NE-Clay NE-
224 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...ADAMS...
SOUTHWESTERN HAMILTON AND SOUTHERN HALL COUNTIES UNTIL 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doniphan to near Shelton. Movement was
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
Doniphan around 230 PM CDT.
Hansen around 235 PM CDT.
Hastings and Trumbull around 240 PM CDT.
Other locations in the path of these storms include Juniata,
Holstein, Roseland, Inland and Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4059 9803 4044 9864 4055 9872 4075 9872
4084 9834
TIME...MOT...LOC 1923Z 324DEG 28KT 4079 9840 4071 9870
ThiesSpecial weather statement, Jul 10, 2:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
228 PM CDT Sat Jul 10 2021
NEZ049-064-077-102000-
York NE-Polk NE-Fillmore NE-
228 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR YORK AND NORTHWESTERN FILLMORE
COUNTIES UNTIL 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gresham to near Henderson. Movement was
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
McCool Junction and Lushton around 245 PM CDT.
Other locations in the path of these storms include Grafton and
Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4053 9774 4064 9783 4088 9783 4109 9737
4070 9737
TIME...MOT...LOC 1928Z 332DEG 26KT 4105 9731 4082 9778
ThiesLocal storm report, Jul 10, 2:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
232 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.31W
07/10/2021 M67 MPH HALL NE ASOS
&&
MANGELSSpecial weather statement, Jul 10, 2:48 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Hastings NE
248 PM CDT Sat Jul 10 2021
NEZ072>074-082>084-102015-
Franklin NE-Phelps NE-Kearney NE-Harlan NE-Gosper NE-Furnas NE-
248 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...PHELPS...
KEARNEY...GOSPER...NORTHERN FURNAS AND NORTHERN HARLAN COUNTIES UNTIL
315 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heartwell to near Loomis to 6 miles south
of Eustis. Movement was south at 45 mph.
Pea size hail and winds up to 45 mph will be possible with these
storms.
Strong thunderstorms will be near...
Holdrege and Norman around 255 PM CDT.
Atlanta around 300 PM CDT.
Other locations in the path of these storms include Arapahoe,
Campbell, Holbrook, Ragan and Huntley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4067 9998 4065 9872 4015 9873 4015 10019
TIME...MOT...LOC 1947Z 348DEG 41KT 4053 9873 4053 9942 4057 10006
ThiesLocal storm report, Jul 10, 2:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
07/10/2021 M52 MPH ADAMS NE ASOS
&&
MANGELSSpecial weather statement, Jul 10, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
302 PM CDT Sat Jul 10 2021
NEZ075>077-085>087-102030-
Thayer NE-Nuckolls NE-Adams NE-Webster NE-Clay NE-Fillmore NE-
302 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...NUCKOLLS...
WEBSTER...SOUTHERN ADAMS...SOUTHWESTERN FILLMORE AND WESTERN THAYER
COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ong to near Lawrence to 6 miles north of
Campbell. Movement was southeast at 40 mph.
Pea size hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Deweese, Ong and Rosemont around 305 PM CDT.
Shickley and Lawrence around 310 PM CDT.
Davenport around 315 PM CDT.
Nelson and Carleton around 320 PM CDT.
Other locations in the path of these storms include Cowles, Inavale,
Superior, Hebron, Red Cloud, Deshler, Belvidere, Nora and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4000 9805 4000 9872 4043 9872 4057 9776
4013 9749
TIME...MOT...LOC 2000Z 331DEG 36KT 4048 9784 4037 9827 4038 9869
ThiesThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:09 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 51 min |
| Jul 9, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman, Valley | 47 min |
| Jul 9, 9:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Hamilton, Howard, Merrick and 2 more | 44 min |
| Jul 9, 9:52 PM CDT | Special Weather Statement | GID | Franklin | 38 min |
| Jul 9, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 51 min |
| Jul 9, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 26 min |
| Jul 9, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 43 min |
| Jul 9, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Howard, Merrick and 3 more | 49 min |
| Jul 9, 10:51 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 5 more | 39 min |
| Jul 9, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 45 min |
| Jul 9, 11:26 PM CDT | Special Weather Statement | GID | Nance | 49 min |
| Jul 9, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, Webster and 1 more | 45 min |
| Jul 10, 1:27 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper, Harlan, Phelps | 48 min |
| Jul 10, 2:18 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 42 min |
| Jul 10, 2:36 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 24 min |
| Jul 10, 2:40 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 50 min |
| Jul 10, 3:03 AM CDT | Special Weather Statement | GID | Adams, Buffalo, Dawson, Gosper, Greeley, Hall and 5 more | 57 min |
| Jul 10, 1:52 PM CDT | Special Weather Statement | GID | Howard | 23 min |
| Jul 10, 2:17 PM CDT | Special Weather Statement | GID | Hamilton | 28 min |
| Jul 10, 2:24 PM CDT | Special Weather Statement | GID | Adams | 36 min |
| Jul 10, 2:28 PM CDT | Special Weather Statement | GID | York | 32 min |
| Jul 10, 2:35 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Hall, Hamilton, Merrick and 1 more | 29 min |
| Jul 10, 2:48 PM CDT | Special Weather Statement | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 27 min |
| Jul 10, 3:18 PM CDT | Special Weather Statement | GID | Franklin, Harlan | 42 min |
| Jul 10, 3:29 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer, Webster | 46 min |
| Jul 9, 11:05 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 40 min |
| Jul 9, 11:38 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Rooks, Smith | 52 min |
| Jul 10, 3:06 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 39 min |
| Jul 10, 3:10 AM CDT | Special Weather Statement | GID | Osborne | 20 min |
| Jul 10, 3:36 AM CDT | Special Weather Statement | GID | Jewell, Mitchell | 39 min |
| Jul 10, 4:28 AM CDT | Special Weather Statement | GID | Jewell | 47 min |
| Jul 10, 4:00 PM CDT | Special Weather Statement | GID | Jewell, Mitchell | 60 min |
| Jul 10, 4:01 PM CDT | Special Weather Statement | GID | Osborne, Phillips, Rooks, Smith | 59 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.